Hail, Page
- When
- June 9, 9:31 PM CST
- Where
- Page County, 0.87 mi NW of Braddyville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -95.040
Scattered thunderstorms developed near a warm front along the Nebraska and Kansas border in the early evening of June 9th. One storm produced large hail as it moved into far southeast Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms developed near a warm front along the Nebraska and Kansas border in the early evening of June 9th. One storm produced large hail as it moved into far southeast Nebraska. Additional thunderstorms, some severe with large hail and strong winds, developed farther north toward the Omaha area as an upper level disturbance began tracking toward the region. These storms then tracked into western Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 9, 2:32 PM CST, 6 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 PM CDT THU JUN 9 2011 .DISCUSSION... PERIODS OF THUNDERSTORMS CONTINUE IN THE NORTHERN CWA...WHILE SOUTHERN CWA MAY SEE DEVELOPMENT LATER THIS AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL LOW CENTERED IN ID...WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL US...AND WITH 500MB HEIGHT FALLS OF ONLY 40M INDICATING SYSTEM IS FILLING. 850MB FRONT EXTENDED FROM LOW IN SOUTHWEST KS/OK PANDHANDLE THROUGH SOUTHEASTERN NEB/SOUTHWEST IA...WITH MOISTURE POOLING ALONG AND AHEAD OF THE BOUNDARY. SURFACE LOW AT 19Z WAS CENTERED IN CENTRAL KS...WITH WARM FRONT SNAKING NORTHWARD THROUGH KSLN-KFNB-KCDJ AND LIFTING NORTH/NORTHWESTWARD. VIS SATELLITE TRENDS INDICATE A DEVELOPING CU FIELD IN SOUTHEAST NEB/NORTHEAST KS/NORTHWEST MO...THOUGH 19Z RUC MESOANALYSIS INDICATES CAPPING STILL REMAINS TO SURFACE-BASED CONVECTION. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THIS EVENING THROUGH TONIGHT...THEN INTERMITTENT SHOWER/THUNDERSTORM CHANCES FROM LATE WEEKEND INTO NEXT WEEK. WARM FRONT LIFTING AND PIVOTING INTO THE SOUTHERN CWA THIS EVENING WILL BRING THE WARM SECTOR INTO THE AREA...ALLOWING CONVECTIVE DEVELOPMENT AS UPPER-LEVEL WAVE/850MB LOW EJECTS ACROSS THE PLAINS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS...BUT TORNADO POTENTIAL EXISTS IF STORMS CAN TRACK ALONG THE BOUNDARY AND PICK UP SOME LOW-LEVEL SPIN. STORMS WILL EVOLVE INTO A COMPLEX THAT MOVES INTO IA THIS EVENING...WITH WIDESPREAD RAIN/THUNDER THAT PROGRESSES EASTWARD THROUGH THE NIGHT. HAVE INCREASED POPS TO CATEGORICAL THIS EVENING IN THE EAST...WITH LOWER POPS SOUTH/WEST FOR LOWER COVERAGE. SECONDARY COMPLEX HAS BEEN NOTED BY MODELS TO DEVELOP IN NORTH CENTRAL KS BY FRIDAY MORNING AND TRACK ACROSS NORTHEAST KS/NORTHWEST MO/SOUTHEAST NEB...THUS HAVE KEPT POPS IN THE SOUTH THROUGH THE DAY. HIGH PRESSURE WILL BUILD INTO THE MO RIVER VALLEY ON FRIDAY EVENING...ALLOWING THE AREA TO CLEAR OUT AND PRECIP TO PUSH EASTWARD OUT OF THE AREA. KEPT AREA DRY FRIDAY NIGHT/SATURDAY...WITH COOLER TEMPS OVERNIGHT. RETURN FLOW FOLLOWS THE SURFACE HIGH QUICKLY AS NEXT UPPER LOW DIGS INTO THE WESTERN US AND HIGH PRESSURE SLIDES AWAY TO THE EAST. KEPT CHANCE POPS IN THE WEST/SOUTHWEST CWA SATURDAY NIGHT AS CONVECTION THAT DEVELOPS ON THE HIGH PLAINS MAY SKIRT THE WESTERN CWA. BETTER CHANCE FOR PRECIP WILL PUSH THROUGH THE CWA ON SUNDAY...PERHAPS AS AN MCS REMNANT OF THE CONVECTION MOVING OFF THE HIGH PLAINS...AS THE 850MB BOUNDARY SHARPENS ACROSS NEB/NORTHERN MO. ACTIVE PATTERN WILL LINGER INTO EARLY WEEK AS SURFACE LOW DEVELOPS IN THE SOUTHERN HIGH PLAINS AND THEN SLIDES SLOWLY NORTHEASTWARD AS THE UPPER-LEVEL TROUGH EJECTS ACROSS THE CENTRAL US THROUGH TUESDAY. TOUGH TO NAIL DOWN TIMING OF INDIVIDUAL PRECIP EVENTS IN THAT TIME PERIOD...BUT SHOULD SEE INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS WITH QUIET PERIODS BETWEEN. PATTERN SHOULD QUIET TUESDAY NIGHT/WEDNESDAY AS THE UPPER-LEVEL WAVE EJECTS INTO THE GREAT LAKES...LEAVING RIDGING ACROSS THE CENTRAL PLAINS FOR A DAY OR SO. PATTERN LIKELY WILL RELOAD ITSELF BEGINNING THURSDAY NIGHT OF NEXT WEEK AS NEXT UPPER-LEVEL LOW DIGS INTO THE NORTHWESTERN US...THOUGH QUITE A BIT OF UNCERTAINTY STILL EXISTS REGARDING PATTERN EVOLUTION...LET ALONE INDIVIDUAL PRECIP EVENTS. DOES APPEAR THAT THE ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS COMPLICATED TAF FORECAST THIS PERIOD AS CONVECTION MOVES INTO THE REGION. CIGS ARE EXPECTED TO REMAIN MVFR THRU THE PD BUT MAY GO IFR FOR A TIME IN THE EARLY MORNING HOURS. CONVECTION THIS EVENING WILL MOST LIKELY HIT KLNK AND KOMA AND REMAIN OUT OF KOFK...ALTHOUGH A FEW SHOWERS ARE POSSIBLE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ090. && MAYES/KERN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT THU JUN 9 2011 IAZ043-055-069-079-090-NEZ012-015-034-045-052-053-067-068-091-093- 101130- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-CEDAR-THURSTON-BURT- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IAZ056-080-091-NEZ011-016>018-030>033-042>044-050-051-065-066-078- 088>090-092-101130- SHELBY-MONTGOMERY-PAGE-KNOX-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 843 PM CDT THU JUN 9 2011 NEZ092-100230- PAWNEE NE- 843 PM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR PAWNEE COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SUMMERFIELD...OR 33 MILES SOUTHEAST OF BEATRICE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAWNEE CITY... TABLE ROCK... STEINAUER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 S PAWNEE CITY 40.10N 96.15W
06/09/2011 E1.00 INCH PAWNEE NE LAW ENFORCEMENT
0912 PM HAIL PAWNEE CITY 40.11N 96.15W
06/09/2011 E1.00 INCH PAWNEE NE FIRE DEPT/RESCUE
HEAVY RAIN REPORTED BY FIRE CHIEF.
&&
LANDSVORKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 948 PM CDT THU JUN 9 2011 NEZ051>053-067-100330- CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE- 948 PM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN SAUNDERS...SARPY... DOUGLAS AND NORTHERN CASS COUNTIES UNTIL 1030 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GRETNA...OR 19 MILES SOUTHWEST OF OMAHA... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMAHA... GRETNA... LOUISVILLE... MILLARD... SPRINGFIELD... CEDAR CREEK... PAPILLION... LA VISTA... RALSTON... OFFUTT AFB... BELLEVUE... PLATTSMOUTH... COUNCIL BLUFFS... SCHRAMM PARK STATE RECREATION AREA... SOUTH BEND... PLATTE RIVER STATE PARK... LOUISVILLE STATE RECREATION AREA... CHALCO... BOYS TOWN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL N BRADDYVILLE 40.58N 95.04W
06/09/2011 E1.00 INCH PAGE IA TRAINED SPOTTER
&&
BMAYESThe Omaha radar (KOAX), 139 km away, was scanning. The volume nearest the first event began at 03:29 UTC.
4 thunderstorm wind, 2 hail, 2 heavy rain. Local standard time, as filed.
A spotter estimated that thunderstorm wind gusts of around 65 mph tossed a burn barrel across the yard.
Thunderstorm winds gusts were estimated at 55 to 60 mph by a trained spotter. The storms that night also dropped around 2 inches of rain.
Thunderstorm winds estimated at close to 60 mph downed some 2 to 3 inch in diameter tree limbs.
A trained spotter estimated that thunderstorm wind gusts reached at least 60 mph. The storm was accompanied by pea-size hail.
Rainfall of 2.8 inches fell from thunderstorms at the Red Oak Awos in a several hour period. The storm total was a little over 3 inches. The heavy rain produced some minor street flooding in town.
A spotter reported around 3 inches of rain from thunderstorms overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299732, 299727, 299728, 299726, 299730, 299724, 299731, 299725.